Hail, Cooke
- When
- May 14, 4:14 AM CST
- Where
- Cooke County, Callisburg
- Measured
- 2.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.700, -97.017
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 14, 2:30 AM CST, 1 hour 44 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 330 AM CDT WED MAY 14 2003 .UPDATED PUBLIC DISCUSSION... SEVERE THUNDERSTORMS ACROSS SOUTHERN OKLAHOMA WILL LIKELY MOVE INTO THE RED RIVER COUNTIES OF NORTH TEXAS BETWEEN 400 AND 500 AM. THESE STORMS HAVE A HISTORY OF PRODUCING HAIL BIGGER THAN BASEBALLS. 59 EVEN THOUGH AVN KEEPS UPPER SYSTEM MOVING IN FROM THE SOUTHWEST FURTHER NORTH THAN MESO ETA...STILL APPEARS TO BE ACTIVE WEATHER PATTERN FOR NORTH TEXAS TODAY THROUGH FRIDAY. CURRENTLY NORTHWEST FLOW STORMS IN OKLAHOMA DEVELOPING SOUTHWARD TO THE RED RIVER. STORMS WILL CONTINUE TO DEVELOP AND SPREAD SOUTHEAST INTO THE RED RIVER COUNTIES FOR THE NEXT FEW HOURS. MODELS BRING A WEAK BOUNDARY THROUGH NORTH TEXAS EARLY TONIGHT...BUT DO NOT THINK IT WILL GET THIS FAR SOUTH. STILL LOOKS LIKE ANOTHER NORTHWEST FLOW EVENT TONIGHT ACROSS OKLAHOMA AND NORTH TEXAS. RAIN CHANCES WILL BE THE BEST ON FRIDAY AS STRONG SURFACE LOW DEVELOPS IN WEST TEXAS AND MOVES EAST NORTHEAST INTO OKLAHOMA....WITH THE DRY LINE TRAILING TO THE SOUTHWEST. AT THIS TIME IT DOES NOT APPEAR THE CAP WILL BE AS STRONG AS WITH LAST WEEKS SYSTEM...SO THERE MAY BE A SIGNIFICANT SEVERE WEATHER THREAT ACROSS NORTH TEXAS FRIDAY AFTERNOON AND NIGHT. WEEKEND LOOKS GOOD AS UPPER LOW MOVES EAST OF AREA AND DRIER AND SOMEWHAT COOLER SPREADS INTO NORTH TEXAS. FCSTID = 59 DFW 86 73 88 73 / 30 40 30 30 ACT 88 72 89 73 / 20 20 20 10 PRX 85 67 86 68 / 50 50 30 30 DTO 86 68 88 69 / 50 50 30 30 TKI 86 69 87 70 / 50 50 30 30 DAL 86 71 88 71 / 30 40 30 30 TRL 86 71 88 71 / 30 40 30 30 CRS 87 71 89 72 / 20 20 20 20 TPL 90 72 90 74 / 20 20 10 10 .FWD... TX...NONE.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH LATE MORNING...GENERALLY ALONG AND EAST OF A MUENSTER...ARLINGTON... CORSICANA LINE. VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREATS. THERE WILL BE AN ADDITIONAL SLIGHT RISK OF SEVERE WEATHER ACROSS ALL OF NORTH TEXAS LATER THIS AFTERNOON AND EVENING...AS THUNDERSTORMS REDEVELOP IN THE MOIST AND UNSTABLE AIRMASS EAST OF THE DRYLINE. VERY LARGE HAIL AND DAMAGING WINDS WILL ONCE AGAIN BE THE MAIN SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN... A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER NORTH TEXAS THROUGH FRIDAY WITH THUNDERSTORMS POSSIBLE EACH DAY. THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS EACH DAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS MORNING ALONG AND EAST OF A MUENSTER...ARLINGTON...CORSICANA LINE. SPOTTER ACTIVATION MAY ALSO BE NECESSARY AGAIN THIS AFTERNOON ACROSS ALL OF NORTH TEXAS. 65/DD
The Dallas/Ft Worth radar (KFWS), 128 km away, was scanning. The volume nearest the first event began at 10:15 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355788, 5355789, 5355790, 5355791.